Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 2, 2019, 10:41 AM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Feb 2, 2019, 12:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2019, 10:41 AM PST (18:41 UTC)
- In effect from
- Feb 2, 2019, 12:00 PM PST
- Expired
- Feb 3, 2019, 2:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS75 KVEF 021841 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1041 AM PST Sat Feb 2 2019 CAZ520-523>526-030200- /O.NEW.KVEF.WI.Y.0003.190202T2000Z-190203T0200Z/ Owens Valley-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Cadiz Basin- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, and Vidal Junction 1041 AM PST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PST this evening. * WINDS...Sustained winds of 25-35 mph with gusts as high as 45 mph. * TIMING...This afternoon through 6PM tonight. * IMPACTS...Hazardous cross winds for high-profile vehicles, unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-031000- /O.NEW.KVEF.WI.Y.0003.190203T0000Z-190203T1000Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1141 AM MST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MST SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 3 AM MST Sunday. * WINDS...Sustained winds of 25-35 mph with gusts as high as 40 mph. * TIMING...Late afternoon through 3AM tomorrow morning. * IMPACTS...Hazardous cross winds for high-profile vehicles, unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
303 WWUS75 KVEF 022213 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 213 PM PST Sat Feb 2 2019 AZZ036-CAZ522-NVZ014>017-020>022-030200- /O.EXA.KVEF.WI.Y.0003.000000T0000Z-190203T0200Z/ Lake Mead National Recreation Area-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 213 PM PST Sat Feb 2 2019 /313 PM MST Sat Feb 2 2019/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PST /7 PM MST/ this evening. * WINDS...Sustained winds of 25-35 mph with gusts over 45 mph possible at times. * TIMING...This afternoon through 6PM tonight. * IMPACTS...Hazardous cross winds for high-profile vehicles, unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ520-523>526-030200- /O.CON.KVEF.WI.Y.0003.000000T0000Z-190203T0200Z/ Owens Valley-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Cadiz Basin- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, and Vidal Junction 213 PM PST Sat Feb 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...Sustained winds of 25-35 mph with gusts as high as 45 mph. * TIMING...This afternoon through 6PM tonight. * IMPACTS...Hazardous cross winds for high-profile vehicles, unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-030615- /O.CON.KVEF.WI.Y.0003.190203T0000Z-190203T1000Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 313 PM MST Sat Feb 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY... * WINDS...Sustained winds of 25-35 mph with gusts as high as 40 mph. * TIMING...Late afternoon through 3AM tomorrow morning. * IMPACTS...Hazardous cross winds for high-profile vehicles, unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
010 WWUS75 KVEF 030132 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 532 PM PST Sat Feb 2 2019 AZZ036-CAZ520-522>526-NVZ014>017-020>022-030245- /O.EXP.KVEF.WI.Y.0003.000000T0000Z-190203T0200Z/ Lake Mead National Recreation Area-Owens Valley- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 532 PM PST Sat Feb 2 2019 /632 PM MST Sat Feb 2 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Winds were subsiding this evening as expected. The Wind Advisory will be allowed to expire. $$ AZZ001-003-031000- /O.CON.KVEF.WI.Y.0003.000000T0000Z-190203T1000Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 632 PM MST Sat Feb 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY... * WINDS...Sustained winds of 25-35 mph with gusts as high as 45 mph. * TIMING...Winds will decrease overnight. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
822 WWUS75 KVEF 030948 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 148 AM PST Sun Feb 3 2019 AZZ001-003-031100- /O.EXP.KVEF.WI.Y.0003.000000T0000Z-190203T1000Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 248 AM MST Sun Feb 3 2019 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... Gusty winds will remain possible for a few more hours but will gradually subside through the morning hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 2, 9:33 AM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 2, 9:33 AM PST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 933 AM PST Sat Feb 2 2019 .SYNOPSIS...A potent Pacific Storm moving inland today and tonight will bring significant mountain snow, widespread rainfall and gusty winds to our area. A brief lull will occur Sunday before a colder system with less moisture slowly drops down from the north and produces gusty winds and additional chances for showers through mid-week. && .MORNING UPDATE...Morning trends have shown showery activity across the Valley with the more focused precip band looking to arrive later tonight. HRRR trends suggest not much precip will reach Mohave county through 00Z so have lowered PoPs in that area as well as QPF. Made some fine tuned adjustments to QPF elsewhere, but all in all, forecast continues to be about on track for the next 12 hours. There may be a need to more quickly reduce PoPs overnight based off these trends as well but will hold off on those modifications until the afternoon package. Winds continue to be flirting with advisory criteria per the hi-res models but there continues to be low confidence in the wind potential with showers complicating things. Will be keeping an eye on wind obs this afternoon if a short fuse wind advisory is needed. .SHORT TERM...Today and tonight. A wide swath of moisture ahead of a closed upper low circulating off the California Coast was spreading inland this morning and our forecast area still looks to be in a favorable position to receive widespread rain, gusty winds and heavy snow in the mountains above 7500 feet. Snow has already been falling in the Southern Sierra since before midnight and recent radar loops showed light rain across much of Inyo and San Bernardino counties. Areas of light rain will continue spreading across southern Nevada this morning, but there will be some breaks today ahead of the main event late this afternoon and evening. This will be a concentrated band of precipitation just ahead of the baroclinic zone associated with the closed low which will spread across southeast California between 18Z and 00Z then over southern Nevada between 00Z and 06Z this evening before moving into Northwest Arizona late this evening through early Sunday morning. This should produce about a 4-6 hour window of continuous moderate rainfall with pockets of brief heavy rain. Models have trended a little slower with this and the PoP/WX/QPF grids were adjusted accordingly. It still appears general rainfall amounts of 0.25-0.75 inches can be expected for the valleys and deserts. Strong south-southwest winds associated with the baroclinic zone will likely produce enhanced orographic precip and storm total amounts were raised over the Spring Mountains. Snow levels over Southern Nevada will generally hold above 8000 feet much of today then will drop to around 6000 feet between 6 PM and 10 PM PST this evening just as the deep moisture plume begins to move into Northwest Arizona. The town of Mt. Charleston will likely mainly see rain or a rain/snow mix and not much snow accumulation until this evening when snow levels drop and snowfall rates of 2-3 inches per hour will be possible. Lee Canyon and higher elevations are still on track to see at least 1-2 feet of new snow...and likely 3 feet at Charleston Peak. No change was made to the Winter Storm Warnings in effect for the mountains of Inyo County California and Southern Nevada. .LONG TERM...Sunday through Friday. Low pressure rapidly weakens and moves east of the area Sunday. This will give us a brief break between systems. Look for less cloud cover and showers tied mainly to the Sierra, portions of Lincoln County and northern Mohave County. Winds should be primarily tied to any shower activity that develops but otherwise light northwesterly. Temperatures should rebound a few degrees to around normal. The next system will be on its way Monday, barreling down along the west coast to near Monterey, CA by Tuesday afternoon. Strengthening gradients will lead to gusty south winds developing across much of the area Tuesday afternoon. The best chances for shower activity Monday will generally be tied to the Sierra and southern Nevada as expanding into Mohave County in northwest Arizona on Tuesday. Higher precip amounts are expected to be higher in the Sierra on Monday due to increasing jet dynamics as it rounds the base of the approaching low pressure system. Lighter amounts are forecast for Tuesday and Wednesday with more showery type precipitation expected as the low moves through the area. Improving conditions on Thursday as the system moves east followed by dry west to southwest flow on Friday. Temperatures start out near normal Sunday and Monday, drop off a couple of degrees Tuesday and end up around 10 degrees below normal Wed-Fri. Morning lows will approach the freezing mark in Las Vegas by Thursday morning. && .AVIATION...For McCarran...Deteriorating weather conditions expected today with increasing shower activity and lowering CIGs. In addition, periods of gusty southeast winds with gusts over 25 knots are likely during the day, shifting to the southwest late tonight. Rainfall should be light and sporadic during the day, with steady light to moderate rain moving in after sunset this evening, tapering off around midnight. Ceilings in the 4-8k range are expected, though they may drop below 3k during heavy precipitation. Gusty southwest winds are possible following the rainfall lasting into Sunday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Deteriorating weather conditions are expected area wide today as a moist Pacific weather system moves through. Widespread shower activity and south winds gusting to 30 knots or more are possible, with moderate rain moving through during the afternoon and evening hours. Low CIGs of 3-6k are likely along with mountain obscurations and low level turbulence. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && MORNING UPDATE...TB3 SHORT TERM...Adair LONG TERM...Salmen AVIATION...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.